Washington, 2008

Wildfire in Washington, July 9 to 16, 2008

July 9 to 16, 2008 · NWS OTX · 1 event in 1 county or zone

The Doyle Complex Fire, centered six miles NNW of Boyds, was a human caused fire that burned 964 acres. High winds on July 10th spread the fires and destroyed two homes and threatened 50 others near the community of Barstow.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

The Doyle Complex Fire, centered six miles NNW of Boyds, was a human caused fire that burned 964 acres. High winds on July 10th spread the fires and destroyed two homes and threatened 50 others near the community of Barstow.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Jul 8, 9:27 PM PST, 2 hours 33 minutes earlier.

Area forecast discussion, Jul 8, 9:27 PM PST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA...UPDATED AVIATION DISCUSSION
1027 PM PDT TUE JUL 8 2008

.SYNOPSIS...WEDNESDAY WILL LIKELY BE THE WARMEST DAY OF THE
WEEK...WITH TEMPERATURES ABOUT 10 DEGREES ABOVE AVERAGE. A DRY
COLD FRONT WILL BRING TEMPERATURES BACK TO NORMAL ON THURSDAY AND
FRIDAY...PRECEDED BY GUSTY WEST WINDS.

&&

.DISCUSSION...TONIGHT THROUGH THURSDAY NIGHT...WESTERLY FLOW ALOFT
WILL KEEP THE INTERIOR PACIFIC NORTHWEST IN A MOSTLY DRY AND
STABLE AIR MASS. A DRY COOL FRONT MOVING THROUGH WEDNESDAY
EVENING WILL BRING AN INCREASE IN WIND...PRIMARILY NEAR THE
CASCADES. A SHORT WAVE PASSAGE THURSDAY WILL INCREASE WINDS AGAIN
THURSDAY AFTERNOON AND EVENING. FURTHERMORE...THE MARINE AIR WEST
OF THE CASCADES IS FAIRLY SHALLOW...AND AS SUCH RELATIVE
HUMIDITIES ARE NOT EXPECTED TO INCREASE MUCH. RELATIVE HUMIDITIES
AND WIND WILL BE MONITORED FOR POSSIBLE RED FLAG CONDITIONS AND
THE POSSIBILITY OF EXTREME FIRE GROWTH CONDITIONS...PRIMARILY IN
THE COLUMBIA BASIN AND VALLEYS ALONG THE CASCADES EAST SLOPES.
THE THURSDAY SHORTWAVE AGAIN WILL NOT HAVE MUCH MOISTURE EXCEPT
NEAR THE CANADA BORDER. THERE IS A SLIGHT CHANCE FOR SHOWERS
THURSDAY EVENING NEAR THE CANADA BORDER EAST OF KETTLE FALLS.

FRIDAY AND BEYOND...WESTERLY FLOW WILL CONTINUE TO BRING A SERIES
OF SHORTWAVES ACROSS THE PACIFIC NORTHWEST. TEMPERATURES WILL BE
NEAR NORMAL. THE OUTLOOK FOR PRECIPITATION CONTINUES TO BE
LIMITED TO THE AFTERNOON/EVENING PERIODS...WITH A SLIGHT CHANCE
FOR SHOWERS AND THUNDERSTORMS NEAR THE CANADA BORDER EAST OF
KETTLE FALLS...AND ACROSS THE EASTERN PORTION OF THE IDAHO
PANHANDLE.

&&

.AVIATION...
A DRY AND STABLE AIR MASS WILL PROMOTE MAINLY VFR CONDITIONS AT ALL
TAF SITES THROUGH 06Z THURSDAY. EXCEPTION WILL BE SMOKE FROM NEARBY
WILDFIRES MAY IMPACT THE KEAT TAF SITE VICINITY FROM 08Z TO 16Z
THURSDAY WITH LOCAL MVFR VISIBILITIES.

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        55  91  61  85  54  80 /   0   0   0   0  10  10
COEUR DALENE  51  90  58  84  51  79 /   0   0   0  10  10  10
PULLMAN        47  89  54  83  48  80 /   0   0   0  10  10  10
LEWISTON       54  99  65  93  58  88 /   0   0   0   0   0   0
COLVILLE       54  95  55  86  49  84 /   0   0   0  10  10  10
SANDPOINT      47  85  52  80  47  78 /   0   0   0  10  10  10
KELLOGG        47  88  59  84  49  77 /   0   0   0  10  10  10
MOSES LAKE     57  98  62  90  57  87 /   0   0   0   0   0   0
WENATCHEE      60  95  63  85  59  86 /   0   0   0   0   0   0
OMAK           56  96  55  87  52  86 /   0   0   0  10  10  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, Jul 8, 3:36 AM PST, 20 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
436 AM PDT TUE JUL 8 2008

IDZ001>004-026-027-WAZ031>038-041>044-091145-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
436 AM PDT TUE JUL 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Okanogan Highlands

When
July 9, 12:00 AM PST to July 16, 5:00 PM PST
Where
Okanogan Highlands forecast zone
Reported by
Other Federal Agency
Coordinates
48.510, -119.128 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2008Every state in 2008This day in weather historyWarnings in Washington, July 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 127328.